14

DEC
2022
The

Sequoia Project

Annual Meeting
:
:
:

Join US

Come be part of our 2022 Annual Meeting

We are so excited to be back in-person for our 2022 Annual Meeting in Washington, D.C. at the Grand Hyatt Washington. While we are happy to be back together, we will continue to adhere to all local and national guidelines associated with in-person events, as it relates to COVID-19. Join us to hear about updates and accomplishments for 2022, network with members, and learn what is in store for The Sequoia Project in 2023.

The Sequoia Project Full Membership includes two free passes to the annual meeting. Associate members receive one free pass. Additional passes will be available for purchase for full members, associate members, and non-members. 

Meeting Pricing

Full members get 2 free passes
Associate members get 1 free pass

Standard

$400/Person

On December 14th, 2022 we’ll be meeting in the following location for our Annual Meeting in Washington, D.C. We’ve secured discounted room rates for attendees. 

Room Rate: from $169 (depending on room type)

Book your Hotel room at the Grand Hyatt Washington (1000 H Street NW, Washington, D.C., United States, 20001) now as rooms may be limited! Reservations may be secured by visiting the reservation link below and entering code: G-SQUO or by calling 202.582.1234 or 877.803.7534 and mentioning The Sequoia Project or code G-SQUO.

Evening Reception

Tuesday, December 13th  |  5:00 – 7:00 p.m.

Join us as we celebrate the 10th anniversary of The Sequoia Project the evening before our Annual Meeting. We will be hosting a joint networking reception with Carequality at the Grand Hyatt’s Grand Foyer on Tuesday, December 13th, 5:00 – 7:00 p.m. 

Meeting Agenda

Update: Carequality Afternoon Sessions Now Included With The Sequoia Project Annual Meeting Registration

Tuesday, December 13th  |  1:30 p.m. – 5:00 p.m.

Grand Hyatt Washington | 1000 H Street NW, Washington, D.C.

 

1:30

PM

Carequality Keynote:

Alex Mugge, Deputy Chief Health Informatics Officer, Centers for Medicare & Medicaid Services
45 Minutes

Alexandra Mugge is the Deputy Chief Health Informatics Officer at the Center for Medicare & Medicaid Services. She has been with CMS since 2010 and during that time she has worked on multiple CMS quality reporting and value-based purchasing programs, with a focus on health IT.

Alex Mugge

Alex Mugge

Centers for Medicare & Medicaid Services

2:15

PM

Perspectives from ONC

15 Minutes

ONC and RCE representatives will share the journey of TEFCA development and implementation, and their vision as the first prospective QHINs move toward designation and go-live.

Micky Tripathi

Dr. Micky Tripathi

ONC (invited)

2:30

PM

Supporting Payment and Healthcare Operations in TEFCA

45 Minutes

Since TEFCA was published in January 2022, the broader community has turned its attention to further use cases including aspects of payment and healthcare operations.

Zoe Barber photo

Zoe Barber

The Sequoia Project

Paul Wilder

Paul Wilder

CommonWell Health Alliance

Genevieve Morris

Genevieve Morris

Change Healthcare

Derek DeYoung

Derek DeYoung

Epic

3:15

PM

Break

3:35

PM

Securing Health Information Exchange for the Public Good

30 Minutes

A discussion about the principles to secure exchange and the expectations for QHINs and participants

Johnathan Coleman

Johnathan Coleman

RCE CISO

4:05

PM

TEFCA and Public Health: What’s in it for you?

50 Minutes

As the first QHINs prepare to go-live, the RCE is turning its focus on addressing the need to support exchange for public health purposes. This panel features experts who will highlight specific challenges facing public health data sharing and plans to expand interoperability. 

Debbie Condrey

Debbie Condrey

The Sequoia Project

Rachel Abbey

Rachel Abbey

ONC

Jay Nakashima

Jay Nakashima

eHealth Exchange

Kyle Russell

Kyle Russell

Virginia Health Information

Adam Harrell

Adam Harrell

Virginia Department of Health Office of Emergency Medical Services

5:00

PM

Networking Reception

Wednesday, December 14th  |  7:30 a.m. – 5:00 p.m.

Grand Hyatt Washington |

1000 H Street NW, Washington, D.C.

7:30

AM

Networking Breakfast

8:30

AM

Welcome and Opening Remarks

10 Minutes

The Sequoia Project’s CEO will open the meeting share the latest developments and upcoming priorities for 2023.

Mariann Yeager

Mariann Yeager

CEO at The Sequoia Project

8:40

AM

Awards Presentation

20 Minutes

Sequoia’s board chair will present awards to volunteers and staff for exceptional contributions.

Michael Hodgkins

Dr. Michael Hodgkins

Board Chair at The Sequoia Project

Lee Barrett

Lee Barrett

Interoperability Matters Co-Chair

9:00

AM

Keynote:

Dr. Mary G. Greene, Director of the Office of Burden Reduction & Health Informatics, CMS
35 Minutes

Mary Greene, Director of the Office of Burden Reduction & Health Informatics Centers for Medicare and Medicaid Services (CMS), will open The Sequoia Project’s 2022 annual meeting, with a keynote address highlighting interoperability priorities and burden reduction activities in Medicare and Medicaid.

Dr. Mary Greene image

Dr. Mary Greene

Centers for Medicare and Medicaid Services (CMS)

9:35

AM

You Are Here: Checking in on the TEFCA Timeline and Roadmap

1 Hour and 10 Minutes

Participants will hear the latest updates regarding TEFCA, followed by a reaction panel of prospective QHINs. Panelists will talk about why they are applying to be a QHIN, what they hope to get out of TEFCA, and what the process has been like so far.

Zoe Barber photo

Zoe Barber

The Sequoia Project

Alan Swenson photo

Alan Swenson

Carequality

Jay Nakashima

Jay Nakashima

eHealth Exchange

Matt Becker

Matt Becker

Kno2

Laura McCrary

Laura MCrary

KONZA

John Blair

John Blair

MedAllies

Dave Cassel

Health Gorilla

Rob Klootwyk

Rob Klootwyk

Epic

10:45

AM

Break

11:00

AM

From Compliance to Culture: Good Practices in Information Sharing

1 Hour

Co-chairs of the Information Blocking Compliance Workgroup will discuss the suite of resources they created to provide guidance on information blocking compliance good practices, challenges in implementation and the importance of developing a culture of information sharing.

Josh Mast photo

Josh Mast

Oracle Health (formerly Cerner)

Matt Eisenberg

Dr. Matthew Eisenberg

Stanford Medicine Health Care

Chantal Worzala photo

Chantal Worzala

Alazro Consulting

12:00

PM

Networking Lunch

1:00

PM

Demystifying Data Usability: Implementation Guidelines and Next Steps toward Semantic Interoperability

45 Minutes

The Data Usability Workgroup is focused on improvements necessary to enable semantic interoperability of health information. They will share a roadmap of implementation guidance for adoption in provider-to-provider health information exchange, provider-to-public health agency information exchange, and healthcare entity-to-consumer information exchange.

Didi Davis

Didi Davis

The Sequoia Project

Dr. William Gregg

Dr. William Gregg

HCA Healthcare

Steven Lane

Dr. Steven Lane

Health Gorilla

Lauren Riplinger

Lauren Riplinger

AHIMA

Matt Doyle

Matt Doyle

Epic

1:45

PM

Consumer Voices: The Sequoia Project Elevating Consumer Engagement

45 Minutes

This panel will highlight the goals for the newest Interoperability Matters group Consumer Voices.  You will hear about patient and caregiver experiences trying to access health data. The goal is to shine a spotlight on patient and caregiver stories to spur decision-makers to overcome these urgent challenges starting in 2023.

Bren Shipley

Bren Shipley

The Sequoia Project

Shannah Koss

LivPact

Deven McGraw

Deven McGraw

Invitae

02:30

PM

Break

2:45

PM

Interoperability Meets Emergency Readiness: Lessons from the Pandemic

45 Minutes

Following on the well-received publication of the Pandemic Response Insights and Recommendations whitepaper, the Emergency Preparedness Information Workgroup will discuss a new public health interoperability policy roadmap for adoption by cities, counties, and states.

Debbie Condrey

Debbie Condrey

The Sequoia Project

Nora Belcher

Nora Belcher

Texas e-Health Alliance

3:30

PM

Greater Than the Sum: Engaging Stakeholders to Advance Interoperability

45 Minutes

The Stakeholder Engagement Workgroup will share its recommendations to engage various stakeholder types in The Sequoia Project’s interoperability work, both within and beyond current membership.

Melanie Marcus photo

Melanie Marcus

Surescripts

4:00

PM

An Outlook for 2023:
Government Affairs Perspectives

1 Hour

Join policy and government affairs experts to reflect on health care and health IT legislative and regulatory activity in 2022 and explore what to expect in 2023. Get the latest scoop on Capitol Hill and Administration activities related to interoperability and information sharing, privacy and security, telehealth, and more. 

Zoe Barber photo

Zoe Barber

The Sequoia Project

Chantal Worzala photo

Chantal Worzala

Alazro Consulting

Lindsey Elkind

Lindsey Elkind

The Sequoia Project

Lindsay Austin

Lindsay Austin

Troutman Pepper Strategies

05:00

PM

Networking Reception

Subscribe for Updates

Subscribe to get updates regarding The Sequoia Project Annual Meeting. You’ll be the first to know when we announce agenda items and speaker details.

Join Us

Become a Member

Join other organizations as a corporate member of The Sequoia Project and engage in The Sequoia Project-sponsored initiatives and various cross-industry collaborative efforts to advance nationwide health information exchange implementation.

Join our mailing list for announcements and updates.